Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 81, NWS Austin/San Antonio, TX

June 16, 2015DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 16, 2015, 9:07 AM CDT for DeWitt County, Texas. It took effect at Jun 18, 2015, 7:00 PM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 9:07 AM CDT (14:07 UTC)
In effect from
Jun 18, 2015, 7:00 PM CDT
Expired
Jun 19, 2015, 7:00 AM CDT
In force
12 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 21.63 ft at Jun 17, 2015, 1:00 AM CDT.

actionminormoderate1520253006/1606/1706/1806/1906/20
Action stage
19 ft
Minor stage
24 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WGUS44 KEWX 161407
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT TUE JUN 16 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC123-170807-
/O.NEW.KEWX.FL.W.0081.150619T0000Z-150619T1200Z/
/CUET2.1.ER.150619T0000Z.150619T0000Z.150619T0000Z.NO/
907 AM CDT TUE JUN 16 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River Near Cuero.
* from Thursday evening to Friday morning...or until the warning is cancelled.
* At  8:31 AM Tuesday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Thursday evening.
  Additional rainfall from Tropical Storm Bill could add cause new rises along
  the river. 
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Cuero              19   24   19.9   Tue 09 AM  21.7  23.4  23.4  20.5  17.8


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$
1 follow-up statement
065 
WGUS84 KEWX 170229
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT TUE JUN 16 2015

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River Near Cuero Affecting De Witt County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC123-170259-
/O.CAN.KEWX.FL.W.0081.000000T0000Z-150619T1200Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 PM CDT TUE JUN 16 2015

The flood warning is cancelled for
  the Guadalupe River Near Cuero.
* At  8:31 PM Tuesday the stage was 21.4 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 21.4 feet. The river will 
  to around 18.5 feet by Thursday morning. 


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Cuero              19   24   21.4   Tue  9 PM  20.9  18.5  17.0  15.5  14.6


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 16, 6:48 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 6:48 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 AM CDT TUE JUN 16 2015

.AVIATION... /12Z TAF UPDATE/

WITH THE TRACK OF BILL ON PACE TO BE WITHIN 100 NM OF THE I-35
TERMINALS LATER TODAY...WIND FORECASTS WILL BE CHALLENGING AND
SUBJECT TO FREQUENT CHANGES TODAY. THE TRACK COULD ALSO IMPACT
CIGS...BUT WOULD EXPECT MOST CONDITIONS TO BE LOW END MVFR OR HIGH
END IFR. CONVECTIVE BANDS COULD PRODUCE HEAVY DOWNPOURS TO LOWER
VSBYS TO BELOW 1 MILE AT TIMES BUT WILL FOCUS ON THE MORE
CONCENTRATED RAIN CHANCES IN THE EVENING HOURS AS THE CENTER
PASSES THROUGH WELL TO THE EAST OF SAT/SSF THIS EVENING AND
REACHING NOT FAR FROM AUS BY MIDNIGHT TONIGHT. FEEDER CELLS COULD
RESULT IN SOME HEAVY RAIN TRAINING AFTER BILL PULLS NORTH...SO
WILL NOT OFFER MUCH IMPROVEMENTS TO I-35 TERMINALS UNTIL DAYBREAK.
OUT WEST...A FEW WAVES OF IFR CIGS COULD BRIEFLY REACH DRT...BUT
WILL STICK WITH MOSTLY MVFR SKIES THIS MORNING WITH VFR SKIES TO
RESUME IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 500 AM CDT TUE JUN 16 2015/

SHORT TERM (TODAY THROUGH THURSDAY)...
TROPICAL STORM BILL IS MOVING TO THE NORTHWEST OVER THE OFFSHORE
WATERS ALONG THE MIDDLE TEXAS COAST. IT IS FORECAST TO MAKE
LANDFALL NEAR MATAGORDA BAY THIS MORNING. ITS TRACK BEING GUIDED
BY AN UPPER LEVEL TROUGH EXTENDING FROM THE PLAINS INTO NORTHERN
MEXICO. AFTER MAKING LANDFALL IT CONTINUES TO THE NORTHWEST
PASSING JUST TO THE NORTHEAST OF VICTORIA AROUND MIDDAY TO THE
AUSTIN AREA AROUND MIDNIGHT TONIGHT AND THEN TO THE NORTH JUST
WEST OF I-35 OVER NORTHERN TEXAS ON WEDNESDAY AND NORTHEAST ACROSS
THE PLAINS ON THURSDAY. BANDS OF SHOWERS AND THUNDERSTORMS BEGIN
MOVING INTO SOUTH CENTRAL TEXAS THIS MORNING AND BECOME MORE
NUMEROUS AS THE DAY PROGRESSES. PWS INCREASE TO BETWEEN 2 AND 2.6
INCHES LEADING TO LOCALLY HEAVY RAINS. SHOWERS AND THUNDERSTORMS
COLLAPSE CLOSER TO THE CENTER TONIGHT WITH ONE OR MORE BANDS
FEEDING INTO THE CENTER. IT IS EXPECTED THAT THESE BANDS WILL SET
UP OVER THE EASTERN HILL COUNTRY TO ALONG AND EAST OF I-35.
TRAINING OF SHOWERS AND THUNDERSTORMS CONTINUES THE LOCALLY HEAVY
RAINS. UPPER LEVEL TROUGH...ZONES OF SURFACE MOISTURE CONVERGENCE
AND PWS REMAINING ABOVE 2 INCHES POSSIBLY ENHANCED BY EASTERN
PACIFIC HURRICANE CARLOS MAINTAIN GOOD CHANCES OF SHOWERS AND
THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINS
REMAIN POSSIBLE ON WEDNESDAY THROUGH AROUND MIDDAY ON THURSDAY.

RAINFALL TOTALS...HILL COUNTRY AREAS 1 TO 4 INCHES WITH ISOLATED
AMOUNTS UP TO 6 INCHES. AREAS ALONG AND EAST OF HIGHWAY 281 WITH
3 TO 6 INCHES WITH ISOLATED TOTALS OF 8 TO 12 INCHES MAINLY ALONG
AND EAST OF HIGHWAY 77. HOWEVER...SHOULD THE SYSTEM DEVIATE FROM
ITS FORECAST TRACK...RAINFALL TOTALS COULD BE DIFFERENT THAN
CURRENTLY FORECAST.

RAINFALL IMPACTS...MUCH OF THE AREA IS SATURATED FROM RAINFALL
THIS SPRING. ANY HEAVY RAINFALL WILL LIKELY RESULT IN FLOODING.
THERE IS THE POTENTIAL FOR HIGH IMPACT FLASH FLOODING AND MODERATE
TO MAJOR FLOODING OVER SOME RIVERS AND CREEKS OVER THE NEXT FEW
DAYS. AT THIS TIME IT IS DIFFICULT TO PINPOINT EXACT AREAS. HAVE
EXPANDED FLASH FLOOD WATCH TO INCLUDE MORE OF THE HILL COUNTRY AS
BANDS MAY SET OF THERE TONIGHT AND AGAIN WEDNESDAY NIGHT.

WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TODAY INTO THIS
EVENING ACROSS DE WITT...FAYETTE...GONZALES AND LAVACA COUNTIES.
A TROPICAL STORM WARNING IS IN EFFECT FOR THOSE COUNTIES. ADJACENT
COUNTIES MAY SEE TROPICAL STORM WIND GUSTS INCLUDING EASTERN
PORTIONS OF THE AUSTIN AREA. GUSTY WINDS WILL ALSO SPREAD INTO
THE EASTERN HILL COUNTRY.

TORNADOES...ISOLATED TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS
AND THUNDERSTORMS TO THE NORTHEAST OF A CUERO TO NEW BRAUNFELS TO
BURNET LINE. THE TIMING OF POSSIBLE IMPACTS WILL BE LATE MORNING
THROUGH THIS EVENING.

LONG TERM (FRIDAY THROUGH MONDAY)...
UPPER LEVEL TROUGH TRANSITIONS INTO A SHEAR AXIS AS SUBTROPICAL
RIDGES OVER THE SOUTHWESTERN STATES AND THE SOUTHEASTERN STATES
BUILD TOWARD EACH OTHER. THE AIRMASS ALSO DRIES WITH PWS NEAR 2
INCHES ON FRIDAY LOWERING AROUND 1.5 INCHES OVER THE WEEKEND.
SHOWERS AND THUNDERSTORMS BECOME MORE RELIANT ON HEATING TO
DEVELOP WITH POPS ONLY DURING THE DAYTIME HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  72  84  72  87 /  90 100  90  70  70
AUSTIN BERGSTROM INTL AIRPORT  83  73  85  73  87 /  90 100  90  70  70
NEW BRAUNFELS MUNI AIRPORT     84  73  86  73  87 /  90  90  90  70  60
BURNET MUNI AIRPORT            81  71  82  72  84 /  90  90  90  70  70
DEL RIO INTL AIRPORT           90  74  92  74  89 /  50  40  30  30  30
GEORGETOWN MUNI AIRPORT        81  72  82  72  85 /  90 100  90  70  70
HONDO MUNI AIRPORT             88  73  88  73  87 /  60  60  60  70  60
SAN MARCOS MUNI AIRPORT        83  73  84  73  86 /  90  90  90  70  70
LA GRANGE - FAYETTE REGIONAL   83  74  85  74  88 / 100 100  80  70  50
SAN ANTONIO INTL AIRPORT       86  74  87  74  87 /  80  90  80  70  60
STINSON MUNI AIRPORT           86  74  88  74  88 /  80  80  70  70  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

TROPICAL STORM WARNING FOR THE FOLLOWING COUNTIES: DE WITT...
FAYETTE...GONZALES...LAVACA.

&&

MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Jun 16, 5:44 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 AM CDT TUE JUN 16 2015

TXZ171>173-183>194-202>209-217>225-228-171045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
544 AM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT TODAY FOR LAVACA...DEWITT...
GONZALES...AND FAYETTE COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH TONIGHT FOR COUNTIES ALONG AND EAST OF A LINE FROM
MOUNTAIN HOME TO HONDO TO JOURDANTON.

THE IMPACTS OF TROPICAL STORM BILL WILL INCREASE OVER EASTERN AND
CENTRAL PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY AS THE STORM AIMS
TO MAKE LANDFALL NEAR MATAGORDA BAY LATER THIS MORNING. SHOWERS
AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD ACROSS AREAS
GENERALLY EAST OF HIGHWAY 281 LATE THIS MORNING AND EXPAND WEST
INTO MUCH OF THE HILL COUNTRY BY LATE THIS AFTERNOON. AS BILL
TRACKS TOWARD THE AUSTIN METRO AREA LATE TONIGHT...VERY HEAVY
RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE FORECAST EAST OF HIGHWAY
281...WITH ISOLATED HIGHER TOTALS OVER 8 INCHES POSSIBLE CLOSER TO
HIGHWAY 77 BY EARLY WEDNESDAY. RAPID RISES ON AREA RIVERS COULD
SEND A FEW OF THEM INTO MODERATE OR MAJOR STAGE AS EARLY AS
WEDNESDAY MORNING.

IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD THREAT...ISOLATED
TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS AND THUNDERSTORMS TO
THE NORTHEAST OF A CUERO TO NEW BRAUNFELS TO BURNET LINE. THE
TIMING OF POSSIBLE IMPACTS WILL BE LATE MORNING THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR HEAVY RAINS WILL CONTINUE THROUGH WEDNESDAY NIGHT
AND INTO EARLY THURSDAY. BY MIDDAY THURSDAY...RAINFALL TOTALS
COULD POSSIBLY REACH 12 INCHES...MAINLY ALONG AND EAST OF HIGHWAY
77. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 1 PM CDT
THURSDAY...AND THERE WILL REMAIN A HIGH RISK FOR RIVER FLOODING
OVER THE FLASH FLOOD WATCH AREA. STAY TUNED TO FUTURE FORECASTS
AS THE THREAT AREA FOR HEAVIEST RAINFALL MAY SHIFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR TODAY INTO WEDNESDAY NIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:47 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr118 min
Jun 15, 8:06 PM CDTSpecial Weather StatementEWXZavala54 min
Jun 15, 10:04 PM CDTAreal Flood AdvisoryEWXBandera, Kerr116 min
Jun 15, 10:16 PM CDTTropical Storm WarningEWXDeWitt, Fayette, Gonzales, Lavaca27 hr
Jun 15, 10:35 PM CDTSpecial Weather StatementEWXDimmit55 min
Jun 16, 3:51 PM CDTAreal Flood AdvisoryEWXMedina114 min
Jun 16, 4:56 PM CDTAreal Flood AdvisoryEWXLavaca4 hr
Jun 16, 6:03 PM CDTFlash Flood WarningEWXLavaca6 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.